Thunderstorm Wind, Northampton
- When
- May 13, 7:20 PM EST
- Where
- Northampton County, Gaston
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.500, -77.633
Trees down.
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 13, 2:30 PM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
330 PM EDT MON MAY 13 2002
TRIPLE PT LOW & ASSCTD STRNG CDFRNT TO MOVE OFFSHORE AFTR MIDNITE
TAKING ALL WX WITH IT. WILL CARRY CHC POPS THRU ERLY MORN E SCTNS
MIDNITE W. COOLER/DRYER CNDTNS FOLLOWS THRU LATE WEEK AS H5 RIDGE
SLIDES E UNDER ERN TROF. SHUD SEE SCT-BKN CLDS TUE (SPCLLY NE SCTNS)
AS WK TROF/COOL POOL ALFT INTERACTS WITH STRNG MAY SUN. GSTY W-NW
WNDS ALONG WITH LWR DP TMPS MAY PRODUCE SOME FIRE WX CONCERNS TUE.
ERN TROF LIFTS NE LATER THIS WEEK...ALLOWING RETURN SW FLOW TO SET
UP. XPCT ANTHR WRMG TREND STARTING THU AS SFC HIGH MOVES OFFSHORE.
AVN DROPS ANTHR CDFRNT S ACROSS NEW ENGLAND STATES ON FRI...NOT
GETTING INTO FA UNTIL ERLY SAT. WILL CONT CRNT FCST & KEEP FRI DRY.
CHC POPS SAT INTO SUN WITH SAID FROPA.
CWF...SCA FLAGS CONT THRU TUE FOR CHES BAY / CSTL WTRS AS GSTY SW
WNDS SHFT INTO NW BEHIND FROPA TONITE.
FCSTID = 44
.AKQ...
MD...SMALL CRAFT ADVSY FENWICK ISLAND TO CHINCOTEAGUE.
TORNADO WATCH UNTIL 7 PM FOR MDZ021>025
NC...SMALL CRAFT ADVSY VA/NC BRDR TO CURRITUCK BEACH LIGHT.
VA...SMALL CRAFT ADVSY CHINCOTEAGUE TO VA/NC BRDR AND CHES BAY
SMITH PT TO CAPE HENRY.
SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT FOR ZONES
VAZ048-049-060>074-076>090
TORNADO WATCH UNTIL 7 PM FOR VAZ075PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
419 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM CARTERSVILLE VA WIND DAMAGE
05/13/02 CUMBERLAND TREES DOWN ALONG ROUTE 616
(JENNINGS RD)REPORTED BY
LAW ENFORCEMENT DISPATCH
0210 PM CARTERSVILLE VA WIND DAMAGE
05/13/02 CUMBERLAND TREE DOWN ROUTE 605
(BOSTON HILL RD) DAMAGED
BRIDGEREPORTED BY LAW
ENFORCEMENT DISPATCH
0214 PM CROZIER VA WIND DAMAGE
05/13/02 GOOCHLAND TREE DOWN BLOCKING ROAD ON
ROUTE 250 REPORTED BY LAW
ENFORCEMENT DISPATCH
0355 PM KIDDS FORK VA WIND DAMAGE
05/13/02 CAROLINE TREES DOWN SOUTHERN PART
OF COUNTY ROUTE 627 BLOCKED
BY DOWNED TREES. REPORTED
BY LAW ENFORCEMENT DISPATCH
0345 PM AYLETT VA WIND DAMAGE
05/13/02 KING WILLIAM NUMEROUS TREES DOWN MAINLY
IN NORTHERN PART OF
COUNTY. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0350 PM COUTHORNSVILLE VA WIND DAMAGE
05/13/02 KING AND QUEEN NUMEROUS TREES DOWN ALONG
ROUTE 619 IN NORTHERN PART
OF COUNTY. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0405 PM 5 E DUNSVILLE VA WIND DAMAGE
05/13/02 ESSEX LARGE TREE DOWN NEAR ROUTE
606. REPORTED BY LAW
ENFORCEMENT DISPATCH.
FOSTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
429 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM CARTERSVILLE VA WIND DAMAGE
05/13/02 CUMBERLAND TREES DOWN ALONG ROUTE 616
(JENNINGS RD)REPORTED BY
LAW ENFORCEMENT DISPATCH
0210 PM CARTERSVILLE VA WIND DAMAGE
05/13/02 CUMBERLAND TREE DOWN ROUTE 605
(BOSTON HILL RD) DAMAGED
BRIDGEREPORTED BY LAW
ENFORCEMENT DISPATCH
0214 PM CROZIER VA WIND DAMAGE
05/13/02 GOOCHLAND TREE DOWN BLOCKING ROAD ON
ROUTE 250 REPORTED BY LAW
ENFORCEMENT DISPATCH
0355 PM KIDDS FORK VA WIND DAMAGE
05/13/02 CAROLINE TREES DOWN SOUTHERN PART
OF COUNTY ROUTE 627 BLOCKED
BY DOWNED TREES. REPORTED
BY LAW ENFORCEMENT DISPATCH
0345 PM AYLETT VA WIND DAMAGE
05/13/02 KING WILLIAM NUMEROUS TRESS DOWN MAINLY
IN NORTHERN PART OF
COUNTYREPORTED BY LAW
ENFORCEMENT DISPATCH
0350 PM COUTHORNSVILLE VA WIND DAMAGE
05/13/02 KING AND QUEEN NUMEROUS TREES DOWN ALONG
ROUTE 619 IN NORTHERN PART
OF COUNTY. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0405 PM 5 E DUNSVILLE VA WIND DAMAGE
05/13/02 ESSEX LARGE TREE DOWN NEAR ROUTE
606. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0230 PM LOUISA VA WIND DAMAGE
05/13/02 LOUISA NUMEROUS TRESS DOWN
EASTERN PART OF COUNTY.
REPORTED BY LAW ENFORCEMENT
DISPATCH.
0230 PM CUCKOO VA WIND DAMAGE
05/13/02 LOUISA NUMEROUS TREES DOWN
EASTERN PART OF COUNTY.
REPORTED BY LAW ENFORCEMENT
DISPATCH.
0359 PM NEWLAND VA WIND DAMAGE
05/13/02 RICHMOND TREE DOWN. COUNTY BRIDGE
ROAD. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0410 PM POTOMAC MILLS VA WIND DAMAGE
05/13/02 WESTMORELAND NUMEROUS TREES DOWN.
REPORTED BY LAW ENFORCEMENT
DISPATCH.
JEFMDZ021>025-NCZ012>017-030>032-102-VAZ048-049-061>100-140000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 702 PM EDT MON MAY 13 2002 ...THE TORNADO WATCH HAS EXPIRED FOR THE MARYLAND EASTERN SHORE AND WESTMORELAND COUNTY IN THE NORTHERN NECK... ...SEVERE THUNDERSTORM WATCH NUMBER 303 HAS BEEN ISSUED FOR MOST OF VIRGINIA AND NORTHEAST NORTH CAROLINA IN EFFECT UNTIL MIDNIGHT... THE WATCH INCLUDES THE FOLLOWING COUNTIES AND INDEPENDENT CITIES... IN VIRGINIA... ACCOMACK...AMELIA...BRUNSWICK...CAROLINE...CHARLES CITY... CHESAPEAKE...CHESTERFIELD...CUMBERLAND...DINWIDDIE...ESSEX... FLUVANNA...GLOUCESTER...GOOCHLAND...GREENSVILLE...HANOVER... HENRICO...ISLE OF WIGHT...JAMES CITY...KING AND QUEEN...KING WILLIAM...LANCASTER...LOUISA...LUNENBURG...MATHEWS...MECKLENBURG... MIDDLESEX...NEW KENT...NEWPORT NEWS/HAMPTON...NORFOLK/PORTSMOUTH... NORTHAMPTON...NORTHUMBERLAND...NOTTOWAY...POWHATAN...PRINCE GEORGE...RICHMOND...SOUTHAMPTON...SUFFOLK...SURRY...SUSSEX... VIRGINIA BEACH...WESTMORELAND AND YORK. IN NORTH CAROLINA... BERTIE...CAMDEN...CHOWAN...EASTERN CURRITUCK...GATES...HERTFORD... NORTHAMPTON...PASQUOTANK...PERQUIMANS AND WESTERN CURRITUCK. THE POTENTIAL EXISTS FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND DIME SIZED HAIL IN THE WATCH AREA. STAY TUNED FOR UPDATES ON NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS. REILLY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
719 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM CARTERSVILLE VA WIND DAMAGE
05/13/02 CUMBERLAND TREES DOWN ALONG ROUTE 616
(JENNINGS RD)REPORTED BY
LAW ENFORCEMENT DISPATCH
0210 PM CARTERSVILLE VA WIND DAMAGE
05/13/02 CUMBERLAND TREE DOWN ROUTE 605
(BOSTON HILL RD) DAMAGED
BRIDGEREPORTED BY LAW
ENFORCEMENT DISPATCH
0214 PM CROZIER VA WIND DAMAGE
05/13/02 GOOCHLAND TREE DOWN BLOCKING ROAD ON
ROUTE 250 REPORTED BY LAW
ENFORCEMENT DISPATCH
0355 PM KIDDS FORK VA WIND DAMAGE
05/13/02 CAROLINE TREES DOWN SOUTHERN PART
OF COUNTY ROUTE 627 BLOCKED
BY DOWNED TREES. REPORTED
BY LAW ENFORCEMENT DISPATCH
0345 PM AYLETT VA WIND DAMAGE
05/13/02 KING WILLIAM NUMEROUS TRESS DOWN MAINLY
IN NORTHERN PART OF
COUNTYREPORTED BY LAW
ENFORCEMENT DISPATCH
0350 PM COUTHORNSVILLE VA WIND DAMAGE
05/13/02 KING AND QUEEN NUMEROUS TREES DOWN ALONG
ROUTE 619 IN NORTHERN PART
OF COUNTY. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0405 PM 5 E DUNSVILLE VA WIND DAMAGE
05/13/02 ESSEX LARGE TREE DOWN NEAR ROUTE
606. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0230 PM LOUISA VA WIND DAMAGE
05/13/02 LOUISA NUMEROUS TRESS DOWN
EASTERN PART OF COUNTY.
REPORTED BY LAW ENFORCEMENT
DISPATCH.
0230 PM CUCKOO VA WIND DAMAGE
05/13/02 LOUISA NUMEROUS TREES DOWN
EASTERN PART OF COUNTY.
REPORTED BY LAW ENFORCEMENT
DISPATCH.
0359 PM NEWLAND VA WIND DAMAGE
05/13/02 RICHMOND TREE DOWN. COUNTY BRIDGE
ROAD. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0410 PM POTOMAC MILLS VA WIND DAMAGE
05/13/02 WESTMORELAND NUMEROUS TREES DOWN.
REPORTED BY LAW ENFORCEMENT
DISPATCH.
0700 PM 2 N LUNENBURG VA WIND DAMAGE
05/13/02 LUNENBURG TREE DOWN 2 N OF LUNENBURG
COURTHOUSE ON ROUTE 49.
REPORTED BY LAW
ENFORCEMENT.
JEFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
722 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM CARTERSVILLE VA WIND DAMAGE
05/13/02 CUMBERLAND TREES DOWN ALONG ROUTE 616
(JENNINGS RD)REPORTED BY
LAW ENFORCEMENT DISPATCH
0210 PM CARTERSVILLE VA WIND DAMAGE
05/13/02 CUMBERLAND TREE DOWN ROUTE 605
(BOSTON HILL RD) DAMAGED
BRIDGEREPORTED BY LAW
ENFORCEMENT DISPATCH
0214 PM CROZIER VA WIND DAMAGE
05/13/02 GOOCHLAND TREE DOWN BLOCKING ROAD ON
ROUTE 250 REPORTED BY LAW
ENFORCEMENT DISPATCH
0355 PM KIDDS FORK VA WIND DAMAGE
05/13/02 CAROLINE TREES DOWN SOUTHERN PART
OF COUNTY ROUTE 627 BLOCKED
BY DOWNED TREES. REPORTED
BY LAW ENFORCEMENT DISPATCH
0345 PM AYLETT VA WIND DAMAGE
05/13/02 KING WILLIAM NUMEROUS TRESS DOWN MAINLY
IN NORTHERN PART OF
COUNTYREPORTED BY LAW
ENFORCEMENT DISPATCH
0350 PM COUTHORNSVILLE VA WIND DAMAGE
05/13/02 KING AND QUEEN NUMEROUS TREES DOWN ALONG
ROUTE 619 IN NORTHERN PART
OF COUNTY. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0405 PM 5 E DUNSVILLE VA WIND DAMAGE
05/13/02 ESSEX LARGE TREE DOWN NEAR ROUTE
606. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0230 PM LOUISA VA WIND DAMAGE
05/13/02 LOUISA NUMEROUS TRESS DOWN
EASTERN PART OF COUNTY.
REPORTED BY LAW ENFORCEMENT
DISPATCH.
0230 PM CUCKOO VA WIND DAMAGE
05/13/02 LOUISA NUMEROUS TREES DOWN
EASTERN PART OF COUNTY.
REPORTED BY LAW ENFORCEMENT
DISPATCH.
0359 PM NEWLAND VA WIND DAMAGE
05/13/02 RICHMOND TREE DOWN. COUNTY BRIDGE
ROAD. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0410 PM POTOMAC MILLS VA WIND DAMAGE
05/13/02 WESTMORELAND NUMEROUS TREES DOWN.
REPORTED BY LAW ENFORCEMENT
DISPATCH.
0700 PM 2 N LUNENBURG VA WIND DAMAGE
05/13/02 LUNENBURG TREE DOWN 2 N OF LUNENBURG
COURTHOUSE ON ROUTE 49.
REPORTED BY LAW
ENFORCEMENT.
0701 PM 5 N VICTORIA VA 58 MPH TSTM WIND GUST
05/13/02 LUNENBURG
JEFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
742 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM CARTERSVILLE VA WIND DAMAGE
05/13/02 CUMBERLAND TREES DOWN ALONG ROUTE 616
(JENNINGS RD)REPORTED BY
LAW ENFORCEMENT DISPATCH
0210 PM CARTERSVILLE VA WIND DAMAGE
05/13/02 CUMBERLAND TREE DOWN ROUTE 605
(BOSTON HILL RD) DAMAGED
BRIDGEREPORTED BY LAW
ENFORCEMENT DISPATCH
0214 PM CROZIER VA WIND DAMAGE
05/13/02 GOOCHLAND TREE DOWN BLOCKING ROAD ON
ROUTE 250 REPORTED BY LAW
ENFORCEMENT DISPATCH
0355 PM KIDDS FORK VA WIND DAMAGE
05/13/02 CAROLINE TREES DOWN SOUTHERN PART
OF COUNTY ROUTE 627 BLOCKED
BY DOWNED TREES. REPORTED
BY LAW ENFORCEMENT DISPATCH
0345 PM AYLETT VA WIND DAMAGE
05/13/02 KING WILLIAM NUMEROUS TRESS DOWN MAINLY
IN NORTHERN PART OF
COUNTYREPORTED BY LAW
ENFORCEMENT DISPATCH
0350 PM COUTHORNSVILLE VA WIND DAMAGE
05/13/02 KING AND QUEEN NUMEROUS TREES DOWN ALONG
ROUTE 619 IN NORTHERN PART
OF COUNTY. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0405 PM 5 E DUNSVILLE VA WIND DAMAGE
05/13/02 ESSEX LARGE TREE DOWN NEAR ROUTE
606. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0230 PM LOUISA VA WIND DAMAGE
05/13/02 LOUISA NUMEROUS TRESS DOWN
EASTERN PART OF COUNTY.
REPORTED BY LAW ENFORCEMENT
DISPATCH.
0230 PM CUCKOO VA WIND DAMAGE
05/13/02 LOUISA NUMEROUS TREES DOWN
EASTERN PART OF COUNTY.
REPORTED BY LAW ENFORCEMENT
DISPATCH.
0359 PM NEWLAND VA WIND DAMAGE
05/13/02 RICHMOND TREE DOWN. COUNTY BRIDGE
ROAD. REPORTED BY LAW
ENFORCEMENT DISPATCH.
0410 PM POTOMAC MILLS VA WIND DAMAGE
05/13/02 WESTMORELAND NUMEROUS TREES DOWN.
REPORTED BY LAW ENFORCEMENT
DISPATCH.
0700 PM 2 N LUNENBURG VA WIND DAMAGE
05/13/02 LUNENBURG TREE DOWN 2 N OF LUNENBURG
COURTHOUSE ON ROUTE 49.
REPORTED BY LAW
ENFORCEMENT.
0701 PM 5 N VICTORIA VA 58 MPH TSTM WIND GUST
05/13/02 LUNENBURG
0700 PM SOUTH HILL VA WIND DAMAGE
05/13/02 MECKLENBURG SPOTTER REPORTED 2 TREES
DOWN IN HIS NEIGHBORS
YARD.
0655 PM CHASE CITY VA WIND DAMAGE
05/13/02 MECKLENBURG NUMEROUS TREES DOWN
BETWEEN CHASE CITY AND
BOYDTON. REPORTED BY LAW
ENFORCEMENT
JEFThe Norfolk radar (KAKQ), 77 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
6 thunderstorm wind. Local standard time, as filed.
Trees down.
Trees and power lines down.
Trees down.
Large trees down.
Large tree down on house.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297636, 5297637, 5297638, 5297639, 5297641, 5297640.